MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Injury (1845)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during an intraocular lens implant procedure, the plunger went through the lens and viscoelastic was used to load the lens.Additional information has been requested which sates that corneal wound was enlarged to take out the lens in the initial procedure.Post surgery the patient experienced temporary corneal edema.The patient was not hospitalized and the symptoms was resolved.
 
Additional Manufacturer Narrative
The device was not returned for an evaluation.Only a damaged lens was returned.The lens was inside a piece of folded white material in a plastic bag placed into the opened product carton.Solution was dried on the lens.One haptic was broken in the gusset area.The broken haptic was not returned.The optic was broken into two large portions.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint of "plunger went through the lens".Only the lens was returned to be evaluated.Haptic and optic damage was observed; however, the root cause of the damage cannot be confirmed.The plunger position relative to the broken lens during delivery cannot be confirmed.The device was not returned to be evaluated.The instruction for use (ifu) instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Plunger override may occur: ¿ due to rapid advancement faster than the ifu recommend rate.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to override the lens.¿ if the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15528745
Report Number1119421-2022-02117
Device Sequence Number17667471
Product Code KYB
UDI-Device Identifier00380652394901
UDI-Public00380652394901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberAU00T0
Device Lot Number15084010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale